Unexpected paracetamol (acetaminophen) hepatotoxicity at standard dosage in two older patients: time to rethink 1 g four times daily?: Table 1

Patricia Ging, Olga Mikulich, Katherine M. A. O'Reilly
2016 Age and Ageing  
We present two cases of acute hepatotoxicity associated with elevated paracetamol (acetaminophen) levels in older patients. Both patients were receiving a standard European dose of oral paracetamol (2 × 500 mg QDS) with no risk factors for slowed metabolism (weight <50 kg, interacting medications, hepatic enzyme inducers, history of liver disease). Significantly, both patients had recently had a dose escalation from 'as needed' dosing to 4 g daily, and the medication was being administered by
more » ... rsing staff. Our experience shows that even when prescribed appropriately at the usual therapeutic dosage, paracetamol can be hepatotoxic.
doi:10.1093/ageing/afw067 pmid:27103600 fatcat:u7tftaposzdavksquy77i5xakm